It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Fibromyalgia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-31-2005, 07:11 AM   #1
Junior Member
 
Join Date: Jul 2002
Location: Springfield, MO
Posts: 23
kuntryhart HB User
Talking Gabitril

Hi Everyone!

It's been a few weeks since I last posted. I was having terrible drunkeness and disorientation, felt like I was looking at the world through a haze or a film. I was too tired to do much of anything, just really felt terrible.

I've probably been on Gabitril for over a year, maybe even two years, in a small dose. I would experience the drunk feeling occasionally, but could still force myself to keep moving. It did help the pain. I was having a lot of pain in my rear end, and down the backs of my legs. The pain had returned and gotten worse, so my Dr increased the dosage. I didn't equate all the "loopiness" I was experiencing with the Gabitril at first, and neither did my Dr! I was being treated for my allergies, which are a big pain also, but it wasn't helping my loss of mentality. I don't know what made it click with me that it could be the Gabitril, but it just did. I believe God literally snapped me to realization. Anyway, I pulled up the site for Gabitril and checked the side effects. I had them all but one!!!!! I made an appointment with my Dr immediatley, and told her to get me OFF THE GABITRIL. It's one that you have come off gradually. I've been "renewed" mentally since I've been off it completely, (only about a week and a half). It's so wonderful to be able to function on that level again, and not so incompasitatingly tired!!! But, now I'm back to all the pain. I've just been trying to "grin & bare it", and taking ibuprofen. I'm not sure how far I can go like this, but the Dr has given me all kinds of meds for pain, and they knock me out. I have to, and want to hold down a job, so that doesn't work. I love my job. It does more for me than just pay me a salary. She said she just didn't have anything else to give me, sooooooo.........

Anyway, I wanted to update everyone on my situation, and let you all know what the Gabitril did to me, in case anyone else has the same experience. Hopefully you won't have to play the game I did to find out what's causing your symptoms!

I just want to say that I appreciate all of you, and the opportunity to be able to come here for help or comfort....whatever I need. I don't post regularly, and it's great to have this port in the storm, when the waters get rough. Thank you all so much!
Kuntryhart

Last edited by kuntryhart; 07-31-2005 at 07:13 AM.

 
Sponsors Lightbulb
   
Old 07-31-2005, 07:52 AM   #2
Senior Veteran
(female)
 
Glojer's Avatar
 
Join Date: Mar 2005
Location: St. Louis, Mo. USA
Posts: 3,692
Glojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB User
Re: Gabitril

Kuntryhart, so glad you are feeling better mentally, but am sorry about the pain again. Maybe someone on the board will have a suggested. Several people take pain meds and are up on the side effects they could have.

So glad you can join us when you feel like it and how lucky you are to have a job that means more to you than a paycheck. Anytime I can help, please don't hesitate to ask.

Peace and pain free days to us all

Glojer

 
Old 07-31-2005, 10:38 PM   #3
Senior Veteran
(female)
 
Join Date: May 2003
Location: Mansfield,Ohio USA
Posts: 1,176
jdlfmc HB User
Re: Gabitril

kuntryheart, Hi I was on gabitril for awhile but a low dose and had to go off of it for a surgery and just didn't go back on as it didn't help anyway.
Have you tried any of the anti-sizure meds they are using for Pm, I have been on nuerontin(terrible side effects with little relief)I just cam off keppra( that was awful it really helped the pain but I felt like I was in a fit of rage all the time)
When I see my dr this week I think I will ask to try topomax as I have heard alot of good about this, I asked him about it once and he said he didn't like it, I have no idea why but I intend to find out.
Good luck with finding something that helps without such bad side effects, the bad thing is these meds that do help with the pain always seem to have some side effect that makes taking them not worth it.
Linda

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Gabitril for pain waswell Neuropathy 4 02-06-2007 05:18 PM
CP patients taking Gabitril RetiredDirector Pain Management 2 02-10-2006 02:03 PM
Anyone taking Gabitril Filmtabs for nerve pain? RetiredDirector Pain Management 5 12-14-2005 09:36 AM
Gabitril Question vturner1 Bipolar Disorder 2 04-21-2005 11:21 AM
Gabitril anyone taking it? Trivial Rush Epilepsy 1 12-07-2004 06:57 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ambien
Cymbalta
Effexor
Elavil
Flexeril
  Neurontin
Percocet
Tylenol
Ultram
Vicodin




TOP THANKED CONTRIBUTORS



bluelakelady (366), WoodsWalker (132), thefarm (111), Glojer (103), tooolgrl (94), biogirl71 (88), janewhite1 (85), kirstee (60), monalisa24 (55), tmrots (41)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:35 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!